MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HERO; VENOUS OUTFLOW COMPONENT - VASCULAR GRAFT

MERIT MEDICAL SYSTEMS INC. HERO; VENOUS OUTFLOW COMPONENT - VASCULAR GRAFT
Model Number 00884450386521
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during the implant of the hero device, upon removing the peel-away sheath the hub detached and the sheath was left in the body and moved down the ivc.The surgeon and the ir physician were able to retrieve the sheath from the ivc.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HERO
Common Device Name
VENOUS OUTFLOW COMPONENT - VASCULAR GRAFT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key10786096
Report Number1721504-2020-00091
Device Sequence Number19589458
Product Code DSY
UDI-Device Identifier00884450386521
UDI-Public00884450386521
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model Number00884450386521
Device Catalogue NumberHERO1001VOC/A
Device Lot NumberH1913105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1